Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 52, NWS Tallahassee, FL

June 2, 2018Holmes County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 4:32 PM CDT for Holmes County, Walton County, Washington County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2018, 4:32 PM CDT (21:32 UTC)
Expired
Jun 2, 2018, 5:15 PM CDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Holmes County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 20 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1581 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WUUS52 KTAE 022132
SVRTAE
FLC059-131-133-022215-
/O.NEW.KTAE.SV.W.0052.180602T2132Z-180602T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
432 PM CDT SAT JUN 2 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  East central Walton County in the Panhandle of Florida...
  Southeastern Holmes County in the Panhandle of Florida...
  Central Washington County in the Panhandle of Florida...

* Until 515 PM CDT.

* At 432 PM CDT, a severe thunderstorm was located near Vernon,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Vernon, Bonifay, Live Oak, Caryville, Wausau, Westville, Hinsons
  Crossroads, Brock Crossroad, Whitehead Crossroads, Holmes Valley,
  Millers Ferry, Five Points, Hulaw, Smyrna, Spring Hollow, Poplar
  Head, Sylvania and Johnson Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3079 8590 3081 8560 3051 8551 3051 8591
TIME...MOT...LOC 2132Z 321DEG 17KT 3068 8571 

HAIL...<.75IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:34 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 2, 2:34 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jun 2 2018

.NEAR TERM [Through Tonight]...

Active weather will continue into the this evening as a line of
convection pushes east across the forecast area. Some of the storms
today have the potential to be strong to severe, and as such SPC has
placed the majority of the forecast area in a Severe Storm Watch
through 8 PM. Activity should be diminishing or have already pushed
east out of the forecast area around that time. There is some
potential for patchy fog late tonight depending on how things play
out, but right now there is not enough confidence to add anything to
the forecast.

.SHORT TERM [Sunday Through Monday Night]...

A cold front will approach and push through the local area on the
backside of the upper level trough Sunday through Sunday night.
Ahead of the front, the airmass will be very warm and moist so
look for another day with scattered to possibly numerous thunderstorms.
We will begin to dry out on Monday but temperatures will still be
near to above normal. With the dry airmass in place we will see
cooler temps Monday night. Highs will be in the mid 90s Sunday and
the upper 80s to lower 90s Monday. Lows Sunday night will be in
the lower to mid 70s cooling to the mid to upper 60s Monday
night.

.LONG TERM [Tuesday Through Saturday]...

Upper level troughing will prevail until a ridge builds in on
Friday. At the surface, weak high pressure will be in place until
a weak cold front approaches Wednesday into Thursday. POPs will
be 20 to 30 percent each afternoon after Tuesday. Lows will be in
the 60s or near 70. Highs will be near 90.

&&

.AVIATION [Through 18Z Sunday]...

Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.

&&

.MARINE...

Winds will become offshore Sunday night through Monday night in
the wake of a cold front. Otherwise, west to southwest winds will
prevail through the remainder of the upcoming week. Winds are
expected to elevate to cautionary levels Sunday and Sunday night
associated with the front. Winds and seas will be low through the
remainder of the period.

&&

.FIRE WEATHER...

Red flag conditions are not expected through much of the next
week. Elevated chances for wetting rains will exist today and
again on Sunday before a drier pattern sets up for next week.

&&

.HYDROLOGY...

Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.

Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  96  74  93  66 /  20  30  40  20   0
Panama City   77  88  75  87  71 /  20  30  30  10   0
Dothan        73  94  71  88  65 /  20  50  40   0   0
Albany        73  94  72  89  65 /  20  50  40   0   0
Valdosta      73  94  73  90  65 /  20  30  40  20   0
Cross City    75  91  76  89  69 /  30  30  30  40  10
Apalachicola  77  87  76  87  71 /  20  20  30  30   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Humphreys
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...Pullin

In the hours before

Local storm report, Jun 2, 3:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
459 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     4 WSW LEE               30.40N 83.36W
06/02/2018                   MADISON            FL   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS MADISON
            COUNTY.

&&

RH
Special weather statement, Jun 2, 4:02 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT SAT JUN 2 2018

FLZ028-029-034-128-134-022200-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
502 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE...DIXIE
AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 600 PM EDT...

At 502 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Mayo, moving southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cross City, Steinhatchee, Tennille, Shamrock, Clara, Cross City
Airport, Guaranto Springs, Jena, Fletcher Springs, Hines, Jonesboro,
Grady, Hatch Bend, Eugene and Fletcher.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Big Bend of Florida.

LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
      2972 8294 2972 8296 2970 8294 2970 8296
      2965 8295 2948 8339 2971 8351 3004 8302
      2999 8296 2996 8295 2996 8293 2989 8292
      2990 8290 2988 8288
TIME...MOT...LOC 2102Z 315DEG 28KT 2988 8332

ADL
Local storm report, Jun 2, 4:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     1 SE PERRY              30.11N 83.58W
06/02/2018                   TAYLOR             FL   911 CALL CENTER

            TREE AND POWER LINE REPORTED DOWN NEAR HWY
            27 AND SAN PEDRO.

&&

RH
Special weather statement, Jun 2, 4:18 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
518 PM EDT SAT JUN 2 2018

ALZ067-069-GAZ142-143-022200-
Henry AL-Houston AL-Miller GA-Early GA-
518 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY...NORTHEASTERN
HOUSTON...NORTHWESTERN MILLER AND WESTERN EARLY COUNTIES UNTIL 600 PM
EDT/500 PM CDT/...

At 518 PM EDT/418 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles southeast of Abbeville, moving southeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blakely, Dothan, Headland, Kinsey, Ashford, Cowarts, Webb, Columbia,
Centerville, Avon, Gordon, Haleburg, Memphis, Saffold, Pansey, Sigma,
Grandberry Crossroads, Enon, Hayes and Wilson Mill.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...and southwestern Georgia.

LAT...LON 3154 8511 3126 8481 3108 8505 3111 8537
      3129 8543 3129 8542 3132 8542 3135 8528
TIME...MOT...LOC 2118Z 319DEG 19KT 3143 8519

ADL
Special weather statement, Jun 2, 4:20 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
420 PM CDT SAT JUN 2 2018

FLZ007>010-012-022215-
Central Walton FL-Holmes FL-Inland Bay FL-North Walton FL-
Washington FL-
420 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAY...CENTRAL
WALTON...SOUTHWESTERN HOLMES AND SOUTHWESTERN WASHINGTON COUNTIES
UNTIL 515 PM CDT...

At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Vernon, De Funiak Springs, Eglin Air Force Base, Union, Live Oak,
Ponce De Leon, Ebro, Hinsons Crossroads, Oakwood Hills, Alpine
Heights, De Funiak Spring Airport, Rock Hill, Holmes Valley, Millers
Ferry, Pleasant Ridge, Center Ridge, Knox Hill, Smyrna, Piney Grove
and Argyle.

LAT...LON 3088 8607 3054 8559 3038 8558 3037 8560
      3048 8608 3075 8627
TIME...MOT...LOC 2120Z 311DEG 25KT 3080 8612

ADL
Local storm report, Jun 2, 4:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     SKIPPERVILLE            31.56N 85.55W
06/02/2018                   DALE               AL   911 CALL CENTER

            TREE DOWN ON HWY 105 NEAR SKIPPERVILLE.

&&

RH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:35 AM CDTRip Current StatementTAEBay, Walton12 hr
Jun 2, 1:01 PM CDTSpecial Weather StatementTAEGadsden, Jackson59 min
Jun 2, 1:21 PM CDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty19 min
Jun 2, 1:27 PM CDTSpecial Weather StatementTAEGadsden, Leon63 min
Jun 2, 1:51 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla24 min
Jun 2, 2:08 PM CDTSpecial Weather StatementTAEJefferson67 min
Jun 2, 2:11 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison, Taylor49 min
Jun 2, 2:15 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla45 min
Jun 2, 2:16 PM CDTSpecial Weather StatementTAEMadison44 min
Jun 2, 2:34 PM CDTSpecial Weather StatementTAEWashington56 min
Jun 2, 2:37 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison53 min
Jun 2, 2:47 PM CDTSevere Thunderstorm WarningTAEJefferson, Taylor58 min
Jun 2, 2:52 PM CDTSpecial Marine WarningTAE83 min
Jun 2, 3:08 PM CDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor37 min
Jun 2, 3:21 PM CDTSevere Thunderstorm WarningTAELafayette, Taylor54 min
Jun 2, 3:24 PM CDTSpecial Weather StatementTAEWalton51 min
Jun 2, 3:37 PM CDTSpecial Marine WarningTAE68 min
Jun 2, 3:46 PM CDTSpecial Weather StatementTAEMadison29 min
Jun 2, 3:49 PM CDTSpecial Weather StatementTAEWalton41 min
Jun 2, 3:55 PM CDTSpecial Weather StatementTAEWashington50 min
Jun 2, 4:02 PM CDTSpecial Weather StatementTAEDixie58 min
Jun 2, 4:20 PM CDTSpecial Weather StatementTAEWalton55 min
Jun 2, 4:38 PM CDTSpecial Weather StatementTAEJackson67 min
Jun 2, 5:08 PM CDTSpecial Weather StatementTAEJackson52 min
Jun 2, 5:14 PM CDTSpecial Weather StatementTAEWashington61 min
Jun 2, 5:22 PM CDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty38 min
Jun 2, 5:32 PM CDTSpecial Weather StatementTAEHolmes43 min
Jun 2, 5:53 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon37 min
Jun 2, 6:27 PM CDTSpecial Weather StatementTAEGadsden, Leon33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.